Advertisement

Approximation of Density Functions and Reconstruction of the Approximant

  • Manfred Reimer
Conference paper
Part of the International Series of Numerical Mathematics book series (ISNM, volume 145)

Abstract

Polynomials are not as stiff as they are sometimes thought to be. We report on a positive summation method for Appell series with favourable localisation properties, which we gain from the Newman—Shapiro operators which belong to a properly chosen hypersphere. Moreover, the Appell approximants can be calculated from the image under the Radon transform of the approximated function. We discuss the complexity and the stability problem of the resulting reconstruction method for tomography.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    P. Appell, J. Kampé de Fériet: Fonctions Hypergéometriques et Hypersphériques. Polynomes d’Hermite, Gauthier—Villars, Paris, 1926.zbMATHGoogle Scholar
  2. 2.
    M. E. Davison, F. A. Grünbaum: Tomographic reconstruction with arbitrary directions, Comm. Pure Appl. Math. 34 (1983), 428–448.Google Scholar
  3. 3.
    E. Kogbetliantz: Recherches sur la sommabilité de séries ultra-sphériques par la méthode de moyennes arithmétiques, J. Math. Pure Appl. Ser. 9, 3 (1924), 107–187.Google Scholar
  4. 4.
    U. Maier: Tomographic reconstruction using Cesàro means and Newman—Shapiro operators. In: Algorithms for Approximation IV, J. Levesley, I. J. Anderson, J. C. Mason (eds.), 478–485, University of Huddersfield 2002.Google Scholar
  5. 5.
    D. J. Newman, H. S. Shapiro: Jackson’s theorem in higher dimensions. In: Über Approximationstheorie, 208–219, Birkhäuser, Basel 1964.Google Scholar
  6. 6.
    M. Reimer: Discretized Newman—Shapiro operators and Jackson’s inequality on the sphere, Result. Math. 36 (1999), 331–341.CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    M. Reimer: Hyperinterpolation on the sphere at the minimal projection order, J. Approx. Theory 104 (2000), 272–286.CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    M. Reimer: Generalized hyperinterpolation on the sphere and the Newman—Shapiro operators, Constr. Approx. 18 (2002), 183–204.CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    M. Reimer Multivariate Polynomials in Approximation, to appear in ISNM, Birkhäuser, Basel.Google Scholar
  10. 10.
    I. H. Sloan, R. S. Womersley: Constructive polynomial approximation on the sphere, J. Approx. Theory 103 (2000), 91–98.CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Basel AG 2003

Authors and Affiliations

  • Manfred Reimer
    • 1
  1. 1.Fachbereich Mathematik Universität DortmundDortmundGermany

Personalised recommendations